MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Difficult or Delayed Activation (2577); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The delivery system involved in this event was returned for evaluation and the stent graft will not be returned as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.A follow-up report will be submitted upon completion of the evaluation.
 
Event or Problem Description
The patient was being implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).The mid and distal aorta and common iliac arteries had calcium and stenosis.Prior to the stent graft implant the arteries were predilated without difficulty.An afx sheath was positioned in the aorta without difficulty.The contralateral limb was snared without difficulty.The afx2 device required very little manipulation for orientation on the bifurcation and was advanced without difficulty and positioned at the bifurcation with very little manipulation and orientation.The ipsilateral limb was recaptured in the afx sheath and set on the bifurcation.The control cord knob was free but would not retract and appeared to be connected to the graft and would not come out.When the physician retracted control cord the proximal end of the bifurcated stent graft folded over and the cord remained stuck.The middle core was retracted and the nose cone came down appearing to open the main body very little but stopped and would not retract.The contralateral limb cover was removed and the contralateral limb and main body was dilated, and supported in attempt to complete control cord deployment but it remained attached to the graft.In order to remove the delivery system the physician cut the control knob from the end of the cord and the delivery system and sheath were removed without difficulty.The red wrapper and control cord remained.The stent graft appeared kinked and angiogram run was performed where lengths were confirmed, and a proximal extension was placed without difficulty to line and exclude any the areas in the bifurcated stent graft.A balloon post dilation was performed to ensure expansion and blood flow was confirmed.A covered (non-endologix) stent was placed from the limb down to the external iliac artery lining and covering as much retained cord and wrapper as possible.An angiogram run was performed and showed good flow.Ultimately the angiogram revealed a remaining stenosis at the common femoral artery and an endarterectomy and patch angioplasty were completed.The patient had doppler signals post repair and remained stable throughout the procedure.The delivery system was returned for evaluation.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.Endologix received one (1) afx2 bifurcated stent graft delivery system without the stent graft and one (1) afx introducer system securely packaged within a red double-bagged and boxed packaging.Upon inspection, the presence of blood and tissue residue was noted, necessitating decontamination procedures.Following this, a thorough visual examination was conducted.It was observed that the control cord, as well as part of the detached red wrapper were not returned.There was 70mm of the red wrapper still attached to the delivery catheter.The sheath/shaft exhibited a bend proximal to the delivery catheter tip.The visual evaluation also revealed damage to the afx introducer system's outer sheath, along with kinks throughout.Endologix was able to confirm the difficult to deploy, and detachment of components as only a part of the red wrapper was still attached to the delivery system and with the reported event of the red wrapper and the control cord remained in the patient.The root cause of these issues could not be determined based on the visual analysis.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the difficult to deploy, buckled implant, detached components (red wrapper and control cord) and additional endovascular procedure (non endologix stents in the right common iliac artery and right external iliac artery) are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms were a device closure failure requiring a right common femoral endarterectomy with bovine patch angioplasty.The patient¿s history of peripheral arterial disease with a heavily calcified aorta and severe aortic stenosis could have contributed to procedural challenges, however this could not conclusively be determined.It is likely the patient was being treated for peripheral artery disease.The presence of an abdominal aortic aneurysm could not be confirmed.It is unclear if this was an off-label case.A closure device malfunction occurred.This event was unrelated to endologix products.The final patient status was reported as discharged home on postoperative day two in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H3: device evaluated by mfg has been updated.H3: device ret to mfg for eval has been updated.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23756934
Report Number3011063223-2025-00187
Device Sequence Number10105688
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)280717
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBEA22-60/I13-40
Device Lot Number2926616005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2862712005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale